Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Jba
    Post count: 1

    Hi everyone, I’m new here. To give you some quick background – I was diagnosed with Graves following 2 miscarriages. I had a healthy baby prior to these mcs. I’ve been pretty stable since then 5 years of methimazole tapering off until last summer 06/2020 and my endo recommended I could try going off completely. I blame pandemic for stress and my graves came back with a vengeance @1 month later. Since then, I’ve been on methimazole and most recent labs showed t3/t4 finally normal but Tsh still <0.01. I’m still on the same dose methimazole until next lab draw and endo will decide how to proceed. I had other labs drawn so cholesterol normal but fasting glucose was one above normal so now I have a A1c lab. Also I have been on atenolol and weaning off slowly. Recently I has heart palpations so my endo ordered ECG. That showed normal sinus but with possible incomplete right branch block so I need to go to a cardiologist. All of this seems so overwhelming and spinning out of control. Anyone have some words of wisdom or experience with heart and glucose complications? I don’t really want either if I can help it. I’m 42. Appreciate any feedback.

    Kimberly
    Online Facilitator
    Post count: 4262

    Hello and welcome – Graves’ disease (and all that comes with it) is definitely overwhelming. The key for now will be sorting out which issues are Graves’ related. Hopefully, you will see some relief as your levels stabilize again – although some issues might benefit separate treatment. I’ve seen research that hypOthyroidism affects A1C – but not sure about hyperthyroidism. Will keep an eye out for additional info.

    terppsi
    Post count: 24

    Hi Kimberly,

    When I was first diagnosed with hyperthyroidism my fasting glucose was a bit on the high side and the doctor told me it was probably due to an overworking thyroid.
    When we were adjusting doseages I went hypo for a while and that sent my cholesterol out of whack.
    I hope you are lucky and things get back to normal once you have satbilized again.

Viewing 3 posts - 1 through 3 (of 3 total)
  • You must be logged in to reply to this topic.